Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 111, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at May 4, 2006, 7:07 PM CDT for Gaines County, Texas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 4, 2006, 7:07 PM CDT (00:07 UTC)
- Expired
- May 4, 2006, 8:00 PM CDT
- In force
- 53 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Gaines County, TX
The radar
The Midland/Odessa radar (KMAF), 98 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 4, 3:22 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.1 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1712 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 2327 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 275 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 15.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 6:54 PM CDT, 13 minutes earlier.
Area forecast discussion, May 4, 6:54 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 654 PM CDT THU MAY 4 2006 .MESOSCALE UPDATE... A SURFACE COLD FRONT EXTENDED FROM BETWEEN HOBBS AND SEMINOLE TO NEAR ODESSA AND FROM THERE EAST TO BELOW GARDEN CITY. 05/00 UTC SOUNDING FROM KMAF SHOWS NO INHIBITION WITH CONSIDERABLE POSITIVE AREA TO 400 MB. LFC IS AROUND 700 MB HOWEVER...AND WHILE THERES AMPLE DIRECTIONAL SHEAR...WEAK FLOW PERSISTS BETWEEN 800 AND 650 MB. LATEST MESOANALYSES FROM SPC SHOWS MUCAPES IN THE 2000 TO 2500 J/KG RANGE AND MARGINAL SR MIDLEVEL FLOW. LOOKS LIKE WE MAY SEE AN INCREASE IN AGEOSTROPHIC RESPONSE AS AN UPPER JET TRANSVERSES NORTHERN MEXICO OVER THE NEXT FEW HOURS...AND SINCE WE EXPECT A MODEST INCREASE IN THE LLJ AFTER DARK...WE SHOULD SEE AN OVERALL INCREASE IN CONVECTION ALONG AND NORTH OF THE COLD FRONT. IN THE WARM SECTOR...HIGH BASES AND DRY SUBCLOUD CONDITIONS OUTFLOW- DOMINANT STORMS ARE LIKELY...AND THE SHEAR PROFILES WOULD FAVOR STORMS TRENDING TOWARD THE HP END OF THE SPECTRUM. OBVIOUSLY WILL HAVE TO CONSIDER AN UPTICK IN TORNADOGENIC POTENTIAL FOR STORMS CROSSING BOUNDARIES...BUT ORIENTATION OF THE BOUNDARY TO THE MEAN SR FLOW AND FAIRLY HIGH LCL HEIGHTS SUGGEST A LOW PROBABILITY OF TORNADOGENESIS. THUS THE SIGNIFICANT THREATS APPEAR TO BE WIND AND HAIL OVER THE NEXT ONE TO THREE HOURS. && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 70
Hazardous weather outlook, May 4, 3:03 PM CDT, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 303 PM CDT THU MAY 4 2006 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-052015- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 303 PM CDT THU MAY 4 2006 /203 PM MDT THU MAY 4 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS AGAIN THIS AFTERNOON AND EVENING ACROSS THE PERMIAN BASIN AND SOUTHEASTERN NEW MEXICO. SOME OF THESE STORMS ARE EXPECTED TO BECOME SEVERE WITH LARGE HAIL... DAMAGING WINDS... AND VERY HEAVY RAINFALL CAPABLE OF PRODUCING LOCALIZED FLOODING. A FEW TORNADOES WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS WILL DEVELOP AGAIN ON FRIDAY AFTERNOON AND EVENING ACROSS THE PERMIAN BASIN AND LOWER TRANS PECOS. SOME OF THESE STORMS MAY BECOME SEVERE PRODUCING LARGE HAIL AND DAMAGING WINDS. VERY HEAVY RAIN AND LOCALIZED FLOODING WILL ALSO BE A POSSIBILITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY LATE THIS AFTERNOON OR EVENING PRIMARILY ALONG AND EAST OF A LOVINGTON... FORT STOCKTON... TO SANDERSON LINE. EMERGENCY MANAGERS ACROSS WEST TEXAS AND SOUTHEASTERN NEW MEXICO SHOULD CONTINUE TO MONITOR THIS POTENTIALLY DANGEROUS WEATHER SITUATION. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, May 4, 6:43 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 643 PM CDT THU MAY 4 2006 TXZ063-050045- GLASSCOCK- 643 PM CDT THU MAY 4 2006 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR EASTERN GLASSCOCK COUNTY. A STRONG THUNDERSTORM WAS LOCATED 6 MILES EAST OF GARDEN CITY AT 643 PM CDT...MOVING NORTHEAST AT 15 MPH. A SPOTTER REPORTED PEA TO NICKEL HAIL ONE MILE SOUTH OF GARDEN CITY...HOWEVER THE STORM APPEARS TO BE WEAKENING AT THIS TIME. PRIMARY THREATS ASSOCIATED WITH THIS STORM INCLUDE TORRENTIAL RAINFALL...GUSTY WINDS...DEADLY LIGHTNING...AND SMALL HAIL. MOTORISTS ON STATE HIGHWAY 158 EAST OF GARDEN CITY SHOULD BE ALERT AND SLOW DOWN IF THREATENING WEATHER IS ENCOUNTERED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT THURSDAY EVENING FOR WEST TEXAS. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 7:22 PM CDT | Tornado Warning | MAF | Gaines | 53 min |
| May 4, 8:09 PM CDT | Tornado Warning | MAF | Gaines | 66 min |
| May 4, 8:47 PM CDT | Severe Thunderstorm Warning | MAF | Dawson | 58 min |
| May 4, 9:18 PM CDT | Severe Thunderstorm Warning | MAF | Scurry | 57 min |
| May 4, 9:24 PM CDT | Severe Thunderstorm Warning | MAF | Martin | 66 min |
| May 4, 9:48 PM CDT | Tornado Warning | MAF | Scurry | 57 min |
| May 4, 10:15 PM CDT | Severe Thunderstorm Warning | MAF | Howard | 60 min |
| May 4, 10:47 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock | 45 min |
| May 5, 7:00 AM CDT | Red Flag Warning | MAF | 15 hr | |
| May 5, 5:10 PM CDT | Severe Thunderstorm Warning | MAF | Gaines | 65 min |
| May 5, 5:48 PM CDT | Severe Thunderstorm Warning | MAF | Scurry | 57 min |
| May 5, 5:57 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 63 min |
| May 5, 6:03 PM CDT | Severe Thunderstorm Warning | MAF | Gaines | 57 min |
| May 5, 6:35 PM CDT | Severe Thunderstorm Warning | MAF | Terrell | 55 min |
| May 5, 6:51 PM CDT | Severe Thunderstorm Warning | MAF | Dawson, Gaines | 54 min |
| May 5, 4:37 PM CDT | Severe Thunderstorm Warning | MAF | Lea | 53 min |
| May 5, 5:47 PM CDT | Severe Thunderstorm Warning | MAF | Lea | 58 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.